Yes, the problem with NSAID"s is that over time they can cause kidney damage.
My URO said it was OK occasionally my GP told me NO, esp. since my creatine
rates where claiming with each test.
I am on them long term for a serious ankle/tendon problem. However ,they do my labs ev. 3 mos like clockword to be certain all is ok .. not something I want to take or do but have to bcz of the pain... it's that good ol risk/benefit thing!
WECLOME to our COMMUNITY!
My nephrologist does not want me to take them more than once or twice a month. (Aleve helps me deal with a migraine.)
NSAIDs can cause kidney damage because they reduce the bloodflow to the kidneys. If your kidneys are fine but you take NSAIDS to often, you risk renal failure. If your kidneys are already compromised by a disease (MSK or any other kidney condition or disease), you are at much greater risk that the reduced blood flow can cause some serious damage. Remember blood carries oxygen and without enough oxygen, tissue dies.
What is the diffrence from NSAIDS and Narcotics is one better than the other when dealing with pain????? Please let me know... Thank you for your help.
I was told that I could take the narcotics that did not contain the ingredients in Tylenol etc.because they are not as hard on your liver and kidneys.
I do not know why actually but am sure it has to do with the way they work. This might be a good question for you to ask on the Urology forum since, none of us are
doctors just patients that research, LOL.
I too would be interested in the answer so if you get a more detailed explanation
please let us know so we can post it here. If I remember I will ask my pharmacist as well since I know they could give us a better answer as well.
i have msk and was told it was no big deal,that lots of people have it and dont even know it!i now have MS,fibromyalgia,and chronic pain syndrome.Also just fell down my 15 stairs and broke ankle and both feet. I have been on norco, motrin 800,just switched to indomethacin, ultram...what is my dr thinking,and what pain medications are safe. i only get yearly labs and will obviously get new doctor. please help! jill